MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP HEAD/LINER INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP HEAD/LINER INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75017089
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a thr the blue nipple plastic part of the polarcup head/liner inserter broke off.Instruments outside the patient.The procedure was completed without delay using same device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, during a thr the blue nipple plastic part of the polarcup head/liner inserter (75017089) broke off.The procedure was completed without delay using same device.No patient injury or other complications were reported.The device use in treatment was returned for investigation.However, a visual inspection could not confirm the reported damage since the component reported for breakage was missing on the returned device.A review of the complaint history revealed one additional complaint reported for the batch in question.However, a batch size of 1000 pieces was produced.The additional complaint is therefore not an indication for a manufacturing related issue with this batch.A review of the batch record revealed no deviations during the standard manufacturing process that could have contributed to the reported issue.There is no indication that the device failed to match specification at the time of manufacturing.Since the component reported for breakage was not returned with the device, the root cause of the reported issue cannot be determined.The need for corrective action is not indicated.Nevertheless, smith + nephew will continue to monitor this device for similar issues.The returned device will be discarded.

Brand Name
POLARCUP HEAD/LINER INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11612238
Report Number9613369-2021-00141
Device Sequence Number19622207
Product Code LXH
UDI-Device Identifier07611996103151
UDI-Public07611996103151
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75017089
Device Catalogue Number75017089
Device Lot NumberF71731
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1